Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 56, NWS Fort Worth, TX

April 11, 2001Bosque County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 4:12 AM CDT for Bosque County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2001, 4:12 AM CDT (09:12 UTC)
Expired
Apr 11, 2001, 5:15 AM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:50 AM CDTThunderstorm Wind 52 EMeridian, TXTrees were blown down by high winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:45 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS54 KFWD 110912
SVRFTW
TXC035-111015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 515 AM CDT

* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 23 MILES WEST OF MERIDIAN...OR ABOUT 12 MILES
  NORTHEAST OF HAMILTON...MOVING NORTHEAST AT 60 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3200 9796 3169 9776 3179 9737 3219 9765

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:00 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 11, 4:00 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT WED APR 11 2001

SQUALL LINE STRETCHED FROM NEAR GAINESVILLE TO GOLDTHWAITE AT 4
AM...PUSHING EAST NEAR 30 MPH.  SEVERAL STORMS SHOWED PERSISTENT
MID-LEVEL ROTATION AS THEY TRAIN ALONG THE LINE.  WEVE RECEIVED
REPORTS OF POWER LINES DOWN AND LARGE HAIL WHEN THESE STORMS MOVED
ACROSS THE WRN ZONES.  0-6KM WINDS WERE NEARLY UNIDIRECTIONAL
ACCORDING TO FWS AND GRK 88D VAD WIND PROFILES...SO EXPECT TO SEE
MORE IN THE WAY OF STRAIGHT LINE WINDS AS THE SQUALL LINE SLIDES
NORTHEAST.

THE PROGRESSIVE PACIFIC COLD FRONT SHOULD DRIVE THE STORMS EAST OF
THE AREA BY MIDDAY...FOLLOWED BY WIDESPREAD SUBSIDENCE.  DEEP LAYER
MIXING SHOULD RESULT IN VERY STRONG WINDS ACROSS NORTH TEXAS TODAY.

WHILE THE UPPER LEVEL SYSTEM LIFTS NORTHEAST...THE FRONT IS EXPECTED
TO STALL SOMEWHERE ACROSS SOUTH TEXAS.  WITH A SERIES OF WEAK
SHORTWAVES TRACKING WITHIN THE SOUTHWEST FLOW ALOFT...PERIODS OF
CONSIDERABLE CLOUDS SHOULD OCCUR INTO THE WEEKEND.  THE CHANCE OF
RAIN IMPROVES ON SUNDAY AND MONDAY WHEN A COLD FRONT PROVIDES THE
LOW LEVEL FORCING.  AFTER FRONTAL PASSAGE...CANADIAN AIRMASS SHOULD
FILTER SOUTH OF THE RED RIVER THROUGH TUESDAY.

DFW 79/52/82/58 2011
ACT 80/52/83/61 2111

64

.FWD...WIND ADVISORY TODAY FOR ALL OF NORTH TEXAS.

In the hours before

Special weather statement, Apr 10, 10:30 PM CDT, 5 hours 42 minutes before
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT TUE APR 10 2001

...THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER
OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE.
LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...
ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL...
WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT
WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO...
TEMPLE...COMANCHE...AND LAMPASAS.

THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.  ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A
BOWIE...WEATHERFORD...MERIDIAN LINE.

STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY
FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE.
SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE.

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT
FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS.

MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningFWDEastland60 min
Apr 11, 12:33 AM CDTSevere Thunderstorm WarningFWDStephens57 min
Apr 11, 12:58 AM CDTSevere Thunderstorm WarningFWDPalo Pinto62 min
Apr 11, 2:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto50 min
Apr 11, 2:29 AM CDTSevere Thunderstorm WarningFWDMills61 min
Apr 11, 2:35 AM CDTSevere Thunderstorm WarningFWDJack55 min
Apr 11, 2:43 AM CDTTornado WarningFWDCooke47 min
Apr 11, 2:55 AM CDTSevere Thunderstorm WarningFWDMontague, Wise65 min
Apr 11, 2:59 AM CDTSevere Thunderstorm WarningFWDComanche61 min
Apr 11, 3:28 AM CDTSevere Thunderstorm WarningFWDParker62 min
Apr 11, 3:33 AM CDTSevere Thunderstorm WarningFWDCooke57 min
Apr 11, 3:34 AM CDTSevere Thunderstorm WarningFWDMills41 min
Apr 11, 3:42 AM CDTSevere Thunderstorm WarningFWDHamilton63 min
Apr 11, 3:44 AM CDTSevere Thunderstorm WarningFWDErath, Somervell46 min
Apr 11, 3:51 AM CDTTornado WarningFWDCooke24 min
Apr 11, 4:16 AM CDTSevere Thunderstorm WarningFWDDenton, Grayson59 min
Apr 11, 4:25 AM CDTSevere Thunderstorm WarningFWDJohnson50 min
Apr 11, 4:53 AM CDTSevere Thunderstorm WarningFWDTarrant37 min
Apr 11, 4:56 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 11, 5:04 AM CDTSevere Thunderstorm WarningFWDDallas41 min
Apr 11, 5:15 AM CDTSevere Thunderstorm WarningFWDEllis30 min
Apr 11, 5:45 AM CDTSevere Thunderstorm WarningFWDKaufman45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.